MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE
Catalog Number AHW14R104S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).The reported sion blue guide wire was returned for evaluation.Detachment of the tip was confirmed on the returned guide wire.The fractured spring coil was elongated for approximately 9mm distal to the distal-mid solder that was originally set at 20mm from the tip.The core, composed of a twist wire and a taper core wire, was fractured at approximately 15mm distal to the solder.Each fracture end was microscopically observed.Due to excessively applied torsion, two core-composing wires were intertwined with each other proximal to their fracture ends.Tightening of strands of the twist wire was observed at the fracture end.The taper core wire was twisted proximal to its fracture end.The taper core wire had a flat fracture surface.These findings indicated that torsion had most likely caused the fracture.Necking was observed on the fracture end of the spring coil, indicating that tensile stress had contributed to coil fracture.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that torsion generated with wire manipulation in attempts to cross the lesion had most likely contributed to the observed separation of the core of the returned guide wire.The applied stress would localize and therefore exceed the product design limit when the tip was being caught and restricted its movement by the lesion, leading the core to wrench off.Further applied tensile stress generated with removal then made the coil to fracture so as to detach the tip from the rest of the guide wire.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings].Observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi sion blue guide wire had detached during a percutaneous coronary intervention (pci) to treat a 100% in-stent restenosis in the distal right coronary artery (rca).The physician was wiring though the lesion when the radiopaque tip torn apart.An asahi corsair microcatheter was delivered to retrieve the separated tip but it was unsuccessful.The physician determined to leave the separated tip in situ.The procedure was successfully completed afterwards.The patient was doing fine.There were no adverse patient effects associated with this event.

Brand Name
SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key15299442
Report Number3003775027-2022-00096
Device Sequence Number7222634
Product Code DQX
UDI-Device Identifier04547327133012
UDI-Public(01)04547327133012(17)250228(10)220226A59A
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAHW14R104S
Device Lot Number220226A59A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Initial Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age75 YR
Patient SexFemale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceWhite